I have been through 3 psychiatrists and no solid dx. until 3 years ago I was completely normal fine, only ambien to sleep at night occassionally. now I am on lamichtal, ambien, xanax sometimes 3 times a day 1 mg, and ativan 2 mg once or twice a day. I am anxious as hell, can hardly get out of bed. I have a husband and 4 kids and a career i work at home as a financial advisor but I am so completely lonely. I don't think i 'm an addict. i'm just scared, and have not kept in touch with most of my friends. I'm trying to find another psychiatrist, my therapist was on leave 4 months and i had an awful psychiatrist. i've only taken a lot of anxiety meds since the last month. Also, i have bad abdominal pain ffrom multiple surgeries and take 3 percocet a day, but i really need that for pain, could try something else... sorry to ramble. no one knows what's wrong with me, My husband is concerned but aloof... I wish i could hire a mother to take care of me a while, does that make sense? i'm scared
Please do not be scrared. You can handle this, you just need some support to find your way through it. There are many wonderful people on this site and we really do care.
I am concerned about your use of the benzodiazepines (ativan and xanax) because of the quantity you are taking since you are taking both. The more of this medication you take the more likely you can become addicted. That being shared, you feel your anxiety is not being controlled by the benzodiazepines? You need to find a good psychiatrist that you trust and get this under control with less of a need for so much benzo's.
You may benefit from a medication called BuSpar or one of the antidepressants that also treat anxiety. BuSpar is used for the treatment of anxiety disorder and many people have good luck with it. An alternative is an antidepressant as many of them also treat anxiety such as Paxil, Zoloft or Lexapro. Again, you need the counsel of a good doctor to decide which might be the best for you. Do you feel like the Lamictal helps your mood? You can take Lamictal along with the BuSpar or the antidepressant.
Unfortunately, choosing a medication regimen is trail and error, as what works for one doesn't for another. Be patient and work with the doctor to find what is going to work for you.
What is wrong with your abdomin that you require the use of Percocet, if i may ask? As long as you take it as prescribed, then you should be ok, just be aware that it is an addictive narcotic. Are you under the care of a pain management doctor for this medication? I can't really recommend another pain reliever without knowing what is causing the pain.
Please research finding a good psychiatrist. Maybe your therapist can recommend someone else? I wouldn't get hung up on your diagnosis, it is more important to treat the symptoms then to chose a label. You have been to several and know what you are looking for in a doctor. You can google "locate a doctor" and investigate many sites that will help you find your options.
Wishing you the very best and do keep in touch,
There are a lot of pieces of your story that are missing that makes advice, help and/or support difficult. What you have shared - Wife and mother of 4 kids, have had some major health issues (Multiple surgeries), an "aloof" husband, work out of your home as a financial advisor, you experienced something three years ago that was life changing, effective mental health intervention that could lead you along the road of recovery have been absent.
What we don't know is your age, what kind of work your husband does, how long have you been married, ages of your kids, marital health, family life and home situation and what was happening three years ago when your mental wellbeing first "went south".
Since your mental health appears not to be chronic, based on what we know I would guess a chemical/metabolic change or a life altering experience relating to conditions or circumstances. I am sorry that you are not getting the care you need and that your connection with friends is strained. A strong and steady support system is such a critical component of regaining/reclaiming your mental health. What I can tell you is you are certainly not alone. Many of us find ourselves on the same road as you.
I think you need a COMPLETE physical exam as well as what is suggested above. You need to check your blood work for thyroid problems, which causes SEVERE anxiety, and also weight loss and/or gain, it causes sleeplessness and/or too sleepy... a number of things. Also check your adrenal glands and make sure they are working correctly. Also check your female hormone level... any of these could be causing your problems... ALL of them. Of course a LOT of your stress must be related to your child's illness as well. You do need help. You do need to hire a Mom. lol I have 4 kids also, so I know where you are coming from. Do you have ANY family? A sister or brother, aunt or uncle? You could also look in the phone book for any kind of support group. Believe me, that can REALLY help you out!
Maybe you could send the kids to a play day at a church for a day a week? At least three of them anyway. YOU NEED A VACATION!! Do you HAVE to work? I can see how you can't work AWAY from home... daycare is WAY to expensive. But you seem overloaded... WAY overloaded. Having to do EVERYTHING yourself. Been there, done it. My husband was aloof, as well as mean, but now I have a new one who is very supportive to me... cooks and everything, and my kids are all over 18 now. (which is a worry all it's own!) lol
I wish I could help you, I feel for you!! Take care of yourself and see a doctor about what I said, ok? Give one of your old friends a call... you never know, they could be in the same kind of boat... think about it at least! Someone to talk to is VERY important. I am pretty isolated out in the country, no car, and my family in another state as well, and it IS hard! Will be thinking of you... keep us all posted, ok??
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Jan 2011 • 6 answers
Posted 23 Feb 2011 • 6 answers
I seem to have no effect to ambien or Xanax. Rx 10mg ambien or 2mg Xanax for the long nights. Help!?
Posted 8 Sep 2014 • 1 answer
Posted 26 Mar 2018 • 1 answer
Posted 25 Apr 2018 • 0 answers